Carbamazepine poisoning managed with haemodialysis and haemoperfusion in three adolescents


Bek K. , Kocak S., Oezkaya O., Yilmaz Y., Aydin O. F. , Tasdoeven C. S.

NEPHROLOGY, cilt.12, ss.33-35, 2007 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 12 Konu: 1
  • Basım Tarihi: 2007
  • Doi Numarası: 10.1111/j.1440-1797.2006.00663.x
  • Dergi Adı: NEPHROLOGY
  • Sayfa Sayıları: ss.33-35

Özet

Carbamazepine is a widely used antiepileptic agent. Accidental or suicidal overdose in children is not uncommon. Acute toxicity is associated with seizures, coma, arrhythmias and death in severe cases. Here we report three adolescents with carbamzepine overdose, two managed with standard low-flux haemodialysis and one with charcoal haemoperfusion. Our report emphasizes that haemodialysis might be a cheaper and easier alternative for carbamazepine overdose in milder cases, with fewer side-effects than haemoperfusion.